Alert archive / Wyoming / Tornado Warnings in 2007
Tornado Warning 5, NWS Riverton, WY
NWS Riverton, WY issued this tornado warning at Jul 19, 2007, 6:27 PM MDT for Johnson County, Wyoming. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2007, 6:27 PM MDT (00:27 UTC)
- Expired
- Jul 19, 2007, 7:22 PM MDT
- In force
- 55 min
- Issued by
- NWS Riverton, WY
- Area
- Counties, with a storm outline in the text
County Johnson County, WY
The radar
The Riverton/Lander radar (KRIW), 155 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 0.5 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 3682 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS55 KRIW 200028
TORRIW
WYC019-200130-
/O.NEW.KRIW.TO.W.0005.070720T0027Z-070720T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
627 PM MDT THU JUL 19 2007
THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A
* TORNADO WARNING FOR...
SOUTH CENTRAL JOHNSON COUNTY IN NORTH CENTRAL WYOMING...
* UNTIL 730 PM MDT
* AT 624 PM MDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE
A SEVERE THUNDERSTORM WITH STRONG ROTATION 7 MILES NORTHWEST OF
KAYCEE...OR ABOUT 39 MILES SOUTH OF BUFFALO...MOVING SOUTH AT 20
MPH.
* THE TORNADO WILL BE NEAR...
KAYCEE BY 645 PM MDT...
I25 EXIT 249 BY 655 PM MDT...
I25 EXIT 246 BY 700 PM MDT...
8 MILES EAST OF HOLE IN THE WALL BY 705 PM MDT...
7 MILES WEST OF I25 MILE MARKER 240 BY 720 PM MDT...
MOVE INTO A BASEMENT OR INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. ABANDON MOBILE HOMES AND VEHICLES.
IN ADDITION TO THE THREAT OF A TORNADO...DAMAGING HAIL AND WIND CAN
BE EXPECTED. GO TO A SAFE PLACE NOW
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4380 10684 4370 10696 4352 10706 4352 10639
4369 10653 4382 10670
$$
SMITH2 follow-up statements
000
WWUS55 KRIW 200113
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
713 PM MDT THU JUL 19 2007
WYC019-200130-
/O.CON.KRIW.TO.W.0005.000000T0000Z-070720T0130Z/
JOHNSON WY-
713 PM MDT THU JUL 19 2007
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM MDT FOR SOUTH
CENTRAL JOHNSON COUNTY...
AT 708 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR STATE HWY 190 MILE
MARKER 100...OR ABOUT 43 MILES SOUTH OF BUFFALO...MOVING SOUTH AT 20
MPH.
THE TORNADO WILL BE NEAR...
7 MILES WEST OF I25 EXIT 249 AND 7 MILES EAST OF BARNUM BY 720 PM
MDT...
HOLE IN THE WALL BY 730 PM MDT...
MOVE INTO A BASEMENT OR INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. ABANDON MOBILE HOMES AND VEHICLES.
IN ADDITION TO THE THREAT OF A TORNADO...DAMAGING HAIL AND WIND CAN
BE EXPECTED. GO TO A SAFE PLACE NOW
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4380 10684 4370 10696 4352 10706 4352 10639
4369 10653 4382 10670
$$
SMITH000
WWUS55 KRIW 200122
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
720 PM MDT THU JUL 19 2007
WYC019-200130-
/O.CAN.KRIW.TO.W.0005.000000T0000Z-070720T0130Z/
JOHNSON WY-
720 PM MDT THU JUL 19 2007
...THE TORNADO WARNING FOR SOUTH CENTRAL JOHNSON COUNTY IS
CANCELLED...
THE STORM HAS DECREASED IN INTENSITY AND IS NO LONGER SEVERE.
THEREFORE...THE WARNING HAS BEEN CANCELLED. THERE WILL STILL BE A
THREAT OF FLASH FLOODING...AS THIS STORM IS STILL PRODUCING HEAVY
RAIN. A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 9:30 PM MDT FOR
SOUTHWESTERN JOHNSON COUNTY.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4380 10684 4370 10696 4352 10706 4352 10639
4369 10653 4382 10670
$$
SMITHWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this tornado warning went out at Jul 19, 3:20 PM MDT, 3 hours 7 minutes earlier.
Area forecast discussion, Jul 19, 3:20 PM MDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 320 PM MDT THU JUL 19 2007 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT HIGH PRESSURE RIDGE ALOFT REMAINS STALLED OVER THE AREA WITH MONSOON MOISTURE OVER THE AREA. THE MOISTURE IS MORE ABUNDANT OVER THE SOUTH AND EAST WITH THE LEAST MOISTURE OVER THE NORTHWEST. AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE A THREAT WITH THE GREATEST COVERAGE OVER THE MOUNTAINOUS AREAS. LITTLE CHANGE IN TEMPERATES AND RELATIVE HUMIDITY ARE EXPECTED THROUGH SATURDAY. SHORT TERM MODELS REMAIN IN GOOD AGREEMENT WITH STAGNANT WEATHER PATTERN. OVERALL SHORT TERM FORECAST SIGNIFICANT WEATHER WILL BE SMALL SCALE LOCAL CONVECTION. LOCAL HEAVY RAINS WILL REMAIN A THREAT IN AND NEAR THE MOUNTAINS WITH SLOW MOVING TO NEAR STATIONARY THUNDERSTORMS. .LONG TERM...SUNDAY THROUGH THURSDAY MODELS ARE VERY SIMILAR IN THEIR MOVEMENT OF THE UPPER HIGH THROUGH THE MEDIUM RANGE PERIOD. THE UPPER HIGH IS FORECAST BY THE GFS...UKMET AND ECMWF TO MOVE FROM THE CENTRAL ROCKIES/WESTERN HIGH PLAINS SUNDAY INTO THE NORTHERN HIGH PLAINS/UPPER MIDWEST AREA MONDAY INTO TUESDAY AND THEN FLATTEN OR RETROGRADE BACK INTO THE CENTRAL ROCKIES WEDNESDAY INTO THURSDAY. AS THE UPPER HIGH MOVES EAST OF WYOMING EARLY NEXT WEEK...IT SHOULD OPEN THE DOOR FOR MID AND HIGH LEVEL MONSOONAL MOISTURE TO FLOW NWD THROUGH THE PERIOD SETTING THE STAGE FOR PLENTY OF DAILY THUNDERSTORMS WITH THE PEAK OCCURRING DURING THE AFTERNOON AND EVENING HOURS. WILL CONTINUE TO BUMP THE POPS UP DURING THIS PERIOD IF THIS TREND CONTINUES AGAIN TONIGHT. && .AVIATION... VFR CONDITIONS WILL PREVAIL ACROSS THE TONIGHT AND FRIDAY. THE BEST COVERAGE AND STRONGER THUNDERSTORMS WILL DEVELOP ACROSS EAST CENTRAL WYOMING THIS EVENING AFFECTING CPR AND WRL ROUTES WITH POSSIBLE MVFR CONDITIONS IN BRIEF HEAVY DOWNPOURS. DRIER AND MORE STABLE AIR WILL PUSH AGAINST THE WEST SIDE OF THE DIVIDE WITH ISOLATED STORMS PRIMARILY DEVELOPING ALONG THE EAST SLOPES AND SOUTHWEST WYOMING IN THE VICINITY OF COD...LND AND RKS. && .FIRE WEATHER... HIGH PRESSURE RIDGE ALOFT REMAINS STALLED OVER THE AREA WITH MONSOON MOISTURE OVER THE AREA. THE MOISTURE IS MORE ABUNDANT OVER THE SOUTH AND EAST WITH THE LEAST MOISTURE OVER THE NORTHWEST. AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE A THREAT WITH THE GREATEST COVERAGE OVER THE MOUNTAINOUS AREAS. LITTLE CHANGE IN TEMPERATES AND RELATIVE HUMIDITY ARE EXPECTED THROUGH SATURDAY. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...C.BAKER LONG TERM...SKRBAC AVIATION...SMITH FIRE WEATHER...C.BAKER
Hazardous weather outlook, Jul 19, 4:45 PM MDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 445 PM MDT THU JUL 19 2007 WYZ001>020-022>030-201300- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 445 PM MDT THU JUL 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT ABUNDANT MOISTURE IS IN PLACE ACROSS JOHNSON AND NATRONA COUNTIES WHICH WILL AID PRODUCTION OF HEAVY RAIN PRODUCING THUNDERSTORMS INTO THE EVENING. ATMOSPHERIC INSTABILITY HAS INCREASED DURING THE HEAT OF THE DAY AND THIS IS ALSO HELPING TO FUEL THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL. OTHER SHOWERS AND THUNDERSTORMS WILL OCCUR ALONG AND EAST OF THE CONTINENTAL DIVIDE THROUGH THE EVENING HOURS WITH BRIEF HEAVY RAIN AND LIGHTNING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE ACROSS THE AREA AS UPPER LEVEL HIGH PRESSURE CONTINUES OVER THE NORTHERN ROCKIES THROUGH THE WEEKEND. ADDITIONALLY...HIGH TEMPERATURES THIS WEEKEND WILL BE ABOUT 10 TO 12 DEGREES ABOVE NORMAL...PUSHING VALUES OVER 100 DEGREES IN THE BASINS EAST OF THE DIVIDE. THE CHANCE OF THUNDERSTORMS WILL BE ON THE INCREASE EARLY NEXT WEEK AS A FLOW OF MONSOONAL MOISTURE MOVES UP FROM THE SOUTH. .SPOTTER INFORMATION STATEMENT... SPOTTERS IN JOHNSON AND NATRONA COUNTIES ARE ASKED TO REPORT ANY FLASH FLOODING AND HAIL TO THE NATIONAL WEATHER SERVICE AT 1-800-211-1448. MEASURABLE RAINFALL AND WIND GUST REPORTS OF OVER 45 MPH ARE ALSO HELPFUL. THANK YOU. TRIW
In the hours before
Local storm report, Jul 19, 2:28 PM MDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
228 PM MDT THU JUL 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM HAIL 16 W BUFFALO 44.34N 107.04W
07/19/2007 E0.88 INCH JOHNSON WY PUBLIC
HAIL WAS ACCOMPANIED BY VERY HEAVY RAIN.
&&
DLIPSONSpecial weather statement, Jul 19, 4:58 PM MDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 458 PM MDT THU JUL 19 2007 WYZ010-011-020-022-200100- CASPER MOUNTAIN-NATRONA COUNTY LOWER ELEVATIONS- NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- 458 PM MDT THU JUL 19 2007 STRONG THUNDERSTORMS WILL CONTINUE TO MOVE SLOWLY NORTHEAST AT 5 TO 10 MPH ACROSS PORTIONS OF JOHNSON AND NATRONA COUNTIES. CONTINUOUS DEADLY CLOUD-TO-GROUND LIGHTNING AND HEAVY DOWNPOURS WILL OCCUR WITH THESE STORMS REMEMBER...LIGHTNING IS VERY DANGEROUS AND DEADLY...LIGHTNING CAN STRIKE EVEN WHEN IT IS NOT RAINING AT YOUR LOCATION. MOVE INDOORS TO A STURDY SHELTER IF THESE STORMS APPROACH YOUR LOCATION. DSB
Special weather statement, Jul 19, 5:58 PM MDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 558 PM MDT THU JUL 19 2007 WYZ009>011-019-020-022-200115- BIGHORN MOUNTAINS SOUTHEAST-CASPER MOUNTAIN- GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-NORTHEAST JOHNSON COUNTY- SOUTHEAST JOHNSON COUNTY- 558 PM MDT THU JUL 19 2007 ...TORNADO WARNING FOR CENTRAL JOHNSON COUNTY UNTIL 630 PM... ...FLASH FLOOD WARNING FOR NORTHERN JOHNSON COUNTY UNTIL 630 PM... ...SEVERE THUNDERSTORM WARNING FOR CENTRAL NATRONA COUNTY UNTIL 630 PM... NUMEROUS THUNDERSTORMS PRODUCING VERY HEAVY RAIN AND HAIL HAVE BEEN OCCURRING ACROSS MUCH OF NATRONA AND JOHNSON COUNTIES AND SHOULD CONTINUE IN MUCH OF THESE AREAS THROUGH AT LEAST 630 PM. IN ADDITION...A NEW AREA OF THUNDERSTORM DEVELOPMENT HAS BEEN TRACKING NORTHEAST INTO SOUTHWEST NATRONA COUNTY. LARGE HAIL MAY OCCUR ACROSS CENTRAL NATRONA COUNTY THROUGH 630 PM AND MAY ALSO OCCUR IN CENTRAL JOHNSON COUNTY THROUGH 630 PM AS WELL. IN ADDITION...AN ISOLATED TORNADO COULD OCCUR IN CENTRAL JOHNSON COUNTY THROUGH 630 PM. FLOODING HAS BEEN OCCURRING ALONG AT LEAST 5 LOCATIONS ALONG POISON SPIDER ROAD ON THE WEST SIDE OF CASPER WHERE THE HEAVIEST RAIN AND HAIL HAS OCCURRED IN THE CASPER AREA. RIGHT NOW THE HEAVIEST RAIN OVER THE CASPER AREA HAS BEGUN TO DISSIPATE. HEAVY RAIN AND HAIL HAS OCCURRED ACROSS MUCH OF NORTHERN JOHNSON COUNTY WHERE ENOUGH HAIL HAS FALLEN ALONG HIGHWAY 16 WHERE PLOWS HAD TO CLEAR HAIL AWAY FROM THE ROADWAY. CREEKS AND STREAMS FLOWING OFF THE EAST SLOPES OF THE NORTHERN BIG HORN MOUNTAINS...INCLUDING THE CLEAR CREEK WILL BE CARRYING WATER DOWNSTREAM TOWARD THE ADJACENT LOWER ELEVATIONS OF JOHNSON COUNTY. GOLF BALL SIZE HAIL OCCURRED IN POWDER RIVER AT 530 PM. THE THREAT FOR LARGE HAIL WILL DISSIPATE IN THIS AREA BY 630 PM. ADDITIONAL THUNDERSTORM ACTIVITY IS EXPECTED FOR MUCH OF THE REST OF THIS EVENING AS THE AIRMASS WILL REMAIN VERY MOIST AND UNSTABLE. STAY TUNED FOR ANY ADDITIONAL STATEMENTS AND WARNINGS. LIPSON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 6:27 PM MDT | Flash Flood Warning | RIW | Johnson | 3 hr |
| Jul 19, 8:06 PM MDT | Flash Flood Warning | RIW | Natrona | 3 hr |
| Jul 19, 9:26 PM MDT | Flash Flood Warning | RIW | Johnson | 3 hr |
Nearby
Tornado Warnings in Wyoming, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.